Analgesic Combination, Acetaminophen/Salicylate (Oral)

Analgesic combination - Acetaminophen/salicylate is used to relieve pains and alleviate fever symptoms.

Overview

The combination of Acetaminophen and salicylate is used to provide relief in pain and, for adults - to alleviate fever. However, acetaminophen salicylate combination should not be given to children and teenagers showing symptoms of flu, chickenpox or fever. This medication when used in treating flu, fever and chickenpox in children and teens can cause Reye's syndrome, a serious disease that can be fatal to that age group. The medication is also used to get rid of pain from rheumatism and mild inflammation. Migraine headaches are also relieved by the medicine.

The medicine is available over-the-counter or OTC. The patient should follow the instructions in the label especially the required dosage and frequency. It is not advisable to take large doses of acetaminophen and salicylates combination for a long period of time because it may lead to kidney problems such as kidney cancer, kidney damage and urinary bladder cancer.

The patient should take the required dosage for a short time to prevent incurring kidney or urinary illnesses. If the patient uses either acetaminophen or salicylate alone, not the combination, there seems to be no marked adverse side effects if taken for a lengthy period of time even at a large dosage. If using both acetaminophen and salicylates are needed, the patient should be monitored by the doctor.

Ask the doctor if acetaminophen salicylate will interact with any current medications being taken. Do not give combination medicines to a child without referring to a doctor. Some medications may come out too strong for children. Even if these medicines are available over-the-counter, it is always wise to take necessary precautions to prevent unnecessary side effects. It would be a good idea to inquire from a doctor the required dosage for the condition the patient is treating especially if the patient has other medical problems. The dosage varies from patient to patient depending on several factors. The doctor knows when and how to prescribe acetaminophen salicylate so it will not interact with other medications or cause adverse effects on existing medical conditions.

Acetaminophen salicylate is available in these forms:

  • In Packet form
  • Tablet
  • Capsule
  • Capsule, Liquid Filled

In the USA, acetaminophen salicylate is sold under the following popular drug brand names: By-Ache, Be-Flex Plus, Backprin, Cafgesic Forte, Combiflex ES, Combiflex, Durabac Forte, Durabac, Goodys Fast Pain Relief, Genaced, Levacet, and Pain-Off.

Conditions Treated

  • Relieves pain
  • Inflammation
  • Muscle aches
  • Rheumatism
  • Arthritis
  • Soreness of the joints
  • Migraines
  • Fever, in adults only

Type of Medication

  • Analgesics

Side Effects

Some medicines may cause side effects to the patient. Some of these side effects can be severe or life-threatening. However, not all patients will experience unwanted side effects. If they do, the patient needs to inform the doctor or seek medical attention right away.

Children and teens should not take the medicine to treat fever, flu or, chickenpox as this may lead to a condition called Reye's syndrome, which could be fatal to this age bracket.

The known side effects for acetaminophen-salicylate combination drug include the following:

Seldom occurring:

  • Cough
  • Swallowing may be hard for the patient
  • Getting dizzy or lightheaded
  • May experience fainting in severe side effects
  • Face and neck turn red all of a sudden or flushing
  • Shortness of breathing or some whizzing
  • Urine amount may lessen
  • Inflammation noted in face, eyelids or lips

In case of overdosage of acetaminophen salicylate combination, the patient should seek emergency assistance if these symptoms are noted:

Symptoms of overdose:

  • Nervous, restless and irritable
  • Hearing loss
  • Blood in urine
  • Seizures
  • Confusion
  • Diarrhea especially more than 4 times in a day and does not stop
  • Feeling dizzy
  • Too sleepy
  • Rapid breathing
  • Rapid heartbeat
  • Urinating frequently
  • Hallucinating
  • Being sensitive to pain or touch
  • Sweating profusely
  • Lack of appetite
  • trembling or twitching in muscles
  • Feeling nauseous or vomiting continuously, blood may be present in vomit
  • Continuous ringing in ears
  • flashes of lights
  • stomach aches or cramps (it could be serious and continuous)
  • swelling, pain, or tenderness in the upper abdomen or stomach area
  • Cannot sleep or insomnia
  • Hands may move uncontrollably, especially in older patients
  • Sudden, unexplained fever

Signs of medicine overdose in children

  • Behavior changes noted
  • Lethargic or drowsiness
  • Rapid or deep breathing

Other side effects that require medical attention include:

Symptoms that are less common or rare:

  • Blood in stools
  • Blood in urine
  • Fever
  • lower back ache
  • Pain in the side (could be severe)
  • red spots on skin
  • skin rashes
  • Itchiness
  • Sores noted on mouth or lips
  • Soreness of throat
  • Yellowish color on skin or eyes
  • stuffy nose
  • Inflammation on face, fingers, legs or feet
  • bleeding or sudden bruises
  • Feeling too tired or weak
  • vomiting or spitting out of blood or dark-colored materials
  • Sudden gain in weight

Some of these side effects may occur but they will also just go away even without going to the doctor or getting treated. Often, some side effects will go away once the body gets used to taking the acetaminophen salicylate medication.

If a patient consults the doctor before using acetaminophen salicylate combination, he or she may prevent some side effects from occurring. This is why, it is recommended to see a doctor before taking the medicine. This is particularly true in patients with existing medical conditions, young children or the elderly patients.

Sometimes, side effects may manifest even after using the medication. Talk to the doctor if unusual symptoms are experienced during or after using the medicine.
A patient may also report the side effects to the FDA by calling at this number 1-800-FDA-1088.

Dosing

The dosage for acetaminophen salicylate will differ from patient to patient. The patient should follow the instructions as directed on the label. Or, use only the dosage recommended by the doctor.

Standard dosage of acetaminophen salicylate combination include the following:

For oral form such capsules, tablets or caplets, the dosage include:

Patients with fever, aches, mild symptoms of arthritis:

  • Adults and teens - The standard dose is 1 or, at most, 2 tablets or capsules for every three, four, or six hours. The frequency will depend on the strength of the medication. Do not use the combination medicines beyond ten days, unless the doctor specifically directed it.
  • Children - the dosage needs to be determined by the doctor. Only take the recommended dosage.

Patients treating migraine headaches:

  • Adults and teenagers - The standard dose is 2 tablets (250 mg acetaminophen, 250 mg of aspirin (salicylate), and 65 mg of caffeine combined) every six hours as needed. If used for migraine headache, patient's should not take it for more than two days, unless directed by the doctor to do so.
  • Children - only the doctor can determine the dosage.

For oral route in powder form, the dosage include:

If used to treat fever, aches or mild symptoms of arthritis:

  • Adults and teen patients - This combined medication is stronger. Each powder packet comes with 260 mg of acetaminophen and 520 mg of aspirin (salicylate) for a total of 780 mg of both medicines. The standard dose is to take one packet of powder for every four to six hours. This medication should not be used beyond ten days, unless the doctor recommends it.
  • Children - The oral powder packet is not recommended for use for children 12 years old below. The formulation is too strong for this age range.

The standard dosage is recommended for average doses of acetaminophen salicylate combination. If the doctor prescribes the patient a different dose, he or she should follow the doctors prescription. Do not change the dosage unless the doctor tells says so.

There are various factors considered by the doctor to determine the right dosage for the patient including:

  • the strength of the medicine
  • Age of the patient
  • The number of doses taken by the patient every day
  • the time in between the dosage
  • the length of time the medicine needs to be taken, depending on the medical condition being treated.

Patients who are allergic to acetaminophen or salicylate or both should not take this medication. Explore alternative therapies for pains and aches if allergic to the ingredients of the drug.

If the patient needs to take the acetaminophen salicylate combination for a lengthy period of time, or in dosage higher than the standard, the patient should see the doctor regularly for monitoring purposes. Elderly patients should be checked regularly to see their progress using the acetaminophen salicylate medication. Taking a large dose of acetaminophen salicylate combination over a long period of time may make the elderly patient susceptible to kidney problems.

Talk to the doctor if the following happens:

  • When the pain does not go away after using acetaminophen salicylate combination for 10 days. If the pain becomes worse, or if new symptoms show up or if the painful parry becomes swollen or red. This could mean that the condition is serious and may require another therapy.
  • If taking the acetaminophen salicylate combination to relieve fever but the fever continues beyond 3 days or returns after taking it. Also, if the patient experiences new symptoms particularly redness or inflammation. These symptoms indicate a more serious medical condition that requires different or additional treatment.
  • If medicine is used to treat sore throat, but the sore throat lasts more than 2 days, very painful, or is accompanied by skin rash, headache, nausea, fever, or vomiting.

Acetaminophen salicylate combination medicine should not be used 5 days before any surgical procedure, including a dental surgery, unless the doctor allows it. Using aspirin before any surgery may lead to bleeding during surgery.

Using several acetaminophen salicylate products at the same time would cause and overdose. It is important to check drug labels whether over-the-counter (OTC) or prescription before using them to ensure that the patient will not take double the dose. Sometimes salicylic acid is an active ingredient on some skin care products and shampoos. It is important to check these products too.

If a person takes aspirin, drinking 3 or more glasses of alcoholic drinks may lead to stomach problems. Liver damage may happen if a person drinks 3 or more alcoholic drinks together with acetaminophen. Drinking should be avoided when taking either salicylate or acetaminophen or both.

Drug Interactions

Certain medicines interact adversely with acetaminophen and salicylates and side effects may manifest. The risk for side effects depend on a number factors such as the dosage of the medicine taken daily and the length of time the patient used the medicine. Always follow the doctor's recommendation or prescription. However, do not take acetaminophen salicylate combination along with the following medicines for more than a few days unless the doctor says so:

  • Diclofenac
  • Diflunisal
  • Etodolac
  • Floctafenine
  • Flurbiprofen, oral
  • Fenoprofen
  • Indomethacin
  • Ibuprofen
  • Ketoprofen
  • Ketorolac
  • Meclofenamate
  • Mefenamic acid
  • Nabumetone
  • Naproxen
  • Oxaprozin
  • Phenylbutazone
  • Piroxicam
  • Sulindac
  • Tenoxicam
  • Tiaprofenic acid
  • Tolmetin

The antacid ingredient in acetaminophen salicylate combination medicine may prevent other medications from working. It is necessary to take a buffered form of acetaminophen salicylate if the patient is also taking one of the medicines below:

  • Take buffered form six (6) hours before taking ciprofloxacin or lomefloxacin or two (2) hours after taking it.
  • Eight (8) hours before taking enoxacin or two (2) hours after taking it.
  • Two (2) hours after taking itraconazole.
  • Three ( 3) hours before taking ketoconazole or 3 hours after.
  • Two ( 2) hours before taking norfloxacin or ofloxacin or 2 hours after taking it.
  • Three ( 3) or 4 hours before taking tetracycline antibiotic orally or 3 or 4 hours after taking it.
  • One (1) or two (2) hours before taking any other medicine orally or 1 or 2 hours after taking any other medicine.

Do not take a laxative with cellulose as one of the ingredients. Do not take it 2 hours of before or after taking acetaminophen salicylate. Taking a laxative few hours before or after taking acetaminophen salicylate medicine may render it less effective. The laxative prevents the salicylate from getting absorbed in the body.

Acetaminophen and salicylate combinations can also interfere with medical test results. Before taking any medical test, inform the healthcare professional about taking the combination medicines within the 3 or 4 days before the test. The patient should inquire before having the test if acetaminophen salicylate combination is safe to take a few days before the medical exam.

Patients with diabetes should be aware of the following:

  • Acetaminophen and salicylate combinations may lead to false results in certain blood and urine glucose medical exam. If test results change or if there are questions on the results, ask a health care professional. It is important to keep this in mind if the patient's diabetes is hard to control.

For patients taking products or medicines with caffeine:

  • Refrain from taking acetaminophen salicylate with caffeine at least 8 to 12 hours before taking a medical exam. Medical exams that make use of adenosine or dipyridamole may not provide accurate results on how well the blood is circulating in blood vessels.

If an overdose happens, seek medical help right away. An overdose of salicylate could have fatal consequences- either loss of consciousness or death. Symptoms of an aspirin (salicylate) overdose include ear ringing. Other signs that might manifest include: loss of hearing, feeling disorientated, seizures or convulsions, severe lethargy, severe drowsiness, severe anxiety, very rapid breathing, and deep breathing.

The signs of acetaminophen overdose may manifest 2 to 4 days after overdose. However, treatment must begin 24 hours after the overdose. If not given treatment within 24 hours, the patient may suffer liver damage or die.

Drug Interactions

If it is necessary to use acetaminophen salicylate combination with other medicines, the doctor should determine if there will be drug interactions or side effects. Sometimes it is important to take two medicines together even if an interaction is noted in order to treat a condition. However, the doctor may need to monitor the patient for the side effects, change the dosage, use a buffer form, change the frequency of taking the medicines or shortened the length of time the medicine will be used.

The following medicines may cause potentially adverse interaction with acetaminophen salicylate. The doctor may not use combination medications or change the other medicine because the use of acetaminophen salicylate combination with the following medicines is not allowed at all:

  • Defibrotide
  • Dichlorphenamide
  • Influenza Virus Vaccine, Live
  • Ketorolac
  • Riociguat

Some drugs have adverse side effects. Do not take certain medicines along with combination medicines. If it is necessary to take the medicine together with acetaminophen salicylate combination, the doctor may need to modify the dose, change the frequency of taking one or both medicines to prevent unwanted side effects. Always follow what the doctor recommends. Take necessary precaution when taking the medications. Here's a comprehensive list of medications that interact with acetaminophen salicylate:

  • Acarbose
  • Aceclofenac
  • Acemetacin
  • Alipogene Tiparvovec
  • Alteplase, Recombinant
  • Amiloride
  • Amineptine
  • Amitriptyline
  • Amitriptylinoxide
  • Amoxapine
  • Amtolmetin Guacil
  • Anagrelide
  • Anisindione
  • Apixaban
  • Argatroban
  • Bendroflumethiazide
  • Benzthiazide
  • Beta Glucan
  • Bivalirudin
  • Bromfenac
  • Bufexamac
  • Bumetanide
  • Celecoxib
  • Chlorothiazide
  • Chlorpropamide
  • Chlorthalidone
  • Choline Salicylate
  • Cilostazol
  • Citalopram
  • Clomipramine
  • Clonixin
  • Clopamide
  • Clopidogrel
  • Cyclopenthiazide
  • Cyclosporine
  • Dabigatran Etexilate
  • Danaparoid
  • Deferasirox
  • Desipramine
  • Desirudin
  • Desvenlafaxine
  • Dexibuprofen
  • Dexketoprofen
  • Diazoxide
  • Dibenzepin
  • Diclofenac
  • Dicumarol
  • Diflunisal
  • Digoxin
  • Dipyrone
  • Dothiepin
  • Doxepin
  • Droxicam
  • Duloxetine
  • Edoxaban
  • Elvitegravir
  • Eplerenone
  • Eptifibatide
  • Escitalopram
  • Ethacrynic Acid
  • Etodolac
  • Etofenamate
  • Etoricoxib
  • Felbinac
  • Fenoprofen
  • Fepradinol
  • Feprazone
  • Feverfew
  • Floctafenine
  • Flufenamic Acid
  • Fluoxetine
  • Flurbiprofen
  • Fluvoxamine
  • Fondaparinux
  • Furosemide
  • Gefitinib
  • Ginkgo
  • Glimepiride
  • Glipizide
  • Glyburide
  • Gossypol
  • Heparin
  • Hydrochlorothiazide
  • Hydroflumethiazide
  • Ibuprofen
  • Imatinib
  • Imipramine
  • Indapamide
  • Indomethacin
  • Isoniazid
  • Ketoconazole
  • Ketoprofen
  • Ledipasvir
  • Lepirudin
  • Levomilnacipran
  • Lithium
  • Lofepramine
  • Lornoxicam
  • Loxoprofen
  • Lumiracoxib
  • Meclofenamate
  • Mefenamic Acid
  • Melitracen
  • Meloxicam
  • Metformin
  • Methotrexate
  • Methyclothiazide
  • Metolazone
  • Milnacipran
  • Morniflumate
  • Mycophenolate Mofetil
  • Mycophenolic Acid
  • Nabumetone
  • Naproxen
  • Nateglinide
  • Nefazodone
  • Nepafenac
  • Niflumic Acid
  • Nimesulide
  • Nimesulide Beta Cyclodextrin
  • Nortriptyline
  • Opipramol
  • Oxaprozin
  • Oxyphenbutazone
  • Parecoxib
  • Paroxetine
  • Pazopanib
  • Peginterferon Alfa-2b
  • Pemetrexed
  • Pentosan Polysulfate Sodium
  • Pentoxifylline
  • Phenindione
  • Phenprocoumon
  • Phenylbutazone
  • Phenytoin
  • Piketoprofen
  • Piracetam
  • Piroxicam
  • Pixantrone
  • Pneumococcal 13-Valent Vaccine, Diphtheria Conjugate
  • Polythiazide
  • Pralatrexate
  • Pranoprofen
  • Prasugrel
  • Proglumetacin
  • Propyphenazone
  • Proquazone
  • Protein C
  • Protriptyline
  • Quinine
  • Raltegravir
  • Repaglinide
  • Reteplase, Recombinant
  • Rilpivirine
  • Rivaroxaban
  • Rofecoxib
  • Salicylic Acid
  • Salsalate
  • Sertraline
  • Sodium Salicylate
  • Spironolactone
  • Sulindac
  • Tacrolimus
  • Tenoxicam
  • Tianeptine
  • Tiaprofenic Acid
  • Ticagrelor
  • Ticlopidine
  • Tirofiban
  • Tolazamide
  • Tolbutamide
  • Tolfenamic Acid
  • Tolmetin
  • Torsemide
  • Treprostinil
  • Triamterene
  • Trichlormethiazide
  • Trimipramine
  • Valdecoxib
  • Varicella Virus Vaccine
  • Venlafaxine
  • Vilazodone
  • Vismodegib
  • Vortioxetine
  • Warfarin
  • Xipamide

Warning

To prevent stomach ache, take acetaminophen salicylate with food or 8 ounces of water.

Other important information to keep in mind before using the medication:

  • Follow the directions on the label. Do not take more than what is recommended. Take necessary precautions because too much acetaminophen can lead to liver damage or death.
  • Children 12 years and below should take this medicine at a maximum of 5 times a day only.
  • If the patient has chronic or acute swelling or arthritis, ask the doctor if the medication can be administered. Acetaminophen salicylate combination may not trust severe aches, inflammation, stiffness or, redness. Do not take the medicine in large dosage for a lengthy period unless the doctor says so.
  • Acetaminophen salicylate combination that gives out a strong odor like that of a vinegar should not be taken. This is a sign that the drug is deteriorating. If in doubt, ask the pharmacist for clarifications.

Before Using Acetaminophen Salicylate

Allergies

The patient should ensure if he or she is allergic to either acetaminophen or salicylate or both. The patient should inform the doctor of the allergy to prevent causing complications especially if taking other medications. Salicylate may be used as an active ingredient in skin or hair care products, so it is important for the patient to disclose any allergic reactions to the medication.

Child Patient

  • Studies conducted to test the effect of Acetaminophen in children showed various and more side effects compared to adults.
  • If the child has flu or chickenpox, do not give him or her acetaminophen salicylate combination or any medication that has aspirin or salicylamide in it. It is important not to give the child any medication that contains aspirin or salicylamide to a child with to treat or alleviate symptoms of a virus infection, particularly flu or chickenpox. Discuss this with pediatric doctor first. Aspirin given to a child when he or she has a fever caused by a viral infection particularly from flu or chickenpox will cause incurring a serious medical condition called Reye's syndrome.
  • Even if a child does not have fever due to viral infection may become sensitive to the side effects of aspirin or acetaminophen salicylate combination. It would be a good idea not to give the child acetaminophen salicylate when he or she has fever to prevent unwanted effects especially if the child has diarrhea or vomiting. Acetaminophen salicylate may worsen the symptoms.
  • Caffeine in medication may not cause side effects in children. There is no particular information about the effects of caffeine in children 12 years old and below.

Older Patients

For older patients, acetaminophen salicylate combination may make them prone to developing serious kidney diseases such as kidney damage if they take large dosage of combination medication for a long period of time. Older people should not take acetaminophen salicylate combination for more than 5 consecutive days. If they do, their doctor should carefully monitor their progress.

  • Acetaminophen in tests conducted in older patients does not show any significant problems or side effects if taken in standard dosage.
  • Use of aspirin may be minimized in older patients. People in the age bracket of 60 years old and above are sensitive to aspirin and it's effects. This may cause potential side effects when using acetaminophen salicylate combination in treatment.
  • There is no information on the effects of Caffeine use in the elderly. It cannot be ascertained if caffeine added to some acetaminophen salicylate combination will cause side effects in elderly patients.

Pregnant Women

  • Acetaminophen use in pregnant women does does not seem to produce birth defects or problems to the unborn baby.
  • Aspirin use in pregnant women does not seem to cause birth defects. But in studies conducted, aspirin causes birth defects in animals. Pregnant women should not take aspirin in the last 3 months or last trimester of pregnancy unless directed by the doctor. Reports suggest that taking too much aspirin in the late phase of pregnancy results in low birth weight, even death for the fetus or newborn. This is specifically applicable to mothers who took large dosage of aspirin than the standard recommendation. Mothers who took the usual dosage did not experience fatal side effects.
  • Use of aspirin in late pregnancy should be avoided because it may lead to side effects that affect the blood flow or heart of the unborn baby or a newborn. Also, taking aspirin in the last 2 weeks of pregnancy may lead to bleeding problems in the fetus or the newborn. Bleeding could occur before or during delivery. Sometimes, using too much aspirin in the last 3 months of pregnancy may prolong the pregnancy resulting in delays in giving birth. It could also cause prolonged labor, delivery problems, or severe bleeding or hemorrhage in the mother whether before, during, or after giving birth.
  • For salicylamide use: Studies have not been conducted on pregnant women on the effects of salicylamide on the unborn fetus particularly on causing birth defects
  • For caffeine use: Studies showed that caffeine use in pregnancy does not result in birth defects in an unborn baby. However, if the mother consumes a large amount of caffeine while pregnant, the fetus may acquire heart rhythm and may stunt the growth of fetus. Studies conducted in animals showed that caffeine consumed in very large dosage amounting to 12 to 24 cups of coffee per day may cause side effects.

Breastfeeding Mothers and Infants

  • Acetaminophen and Aspirin: Acetaminophen and Aspirin can pass into the breast milk but no side effect is noted in nursing babies.
  • Caffeine found in acetaminophen salicylate combination passes into breast milk but in small amounts. There was no noted side effect in nursing babies when using caffeine in combination medicines. However, studies showed that if mothers take large amount of caffeine and take combination medication at the same time, the nursing babies seem jittery and have a hard time sleeping. Breast-feeding mothers may need to reduce caffeine intake if using combination medicines.

Other Possible Interactions

Do not drink alcohol or use tobacco products when taking acetaminophen salicylate combination. Some foods may interact negatively with the combination medication. Ask the doctor if certain foods would affect the effectiveness of acetaminophen salicylate combination.

Do not use acetaminophen salicylate combination with Ethanol or tobacco products unless directed by the doctor.

Other Medical Problems

A patient should disclose other medical conditions he or she has. People with the following ailments should tell the doctor to prevent incurring more problems, especially if they take certain medications for their illness:

  • Alcohol addiction or abuse due to adverse side effects of alcohol taken with acetaminophen salicylate
  • Allergies, asthma, nasal polyps
  • Hepatitis and other liver problems due to acetaminophen's potential effect on the liver
  • Kidney diseases due to the possibility of worsening the conditions.
  • Anemia
  • Stomach problems due to the possibility that Aspirin may worsen it.
  • Gout because Aspirin can reduce the effects of gout medications and may worsen the condition.
  • Heart disease because Caffeine that is added in some acetaminophen salicylate combination can worsen heart ailments.
  • Hemophilia and other bleeding problems because Aspirin can potentially cause bleeding or cause the person's bleeding problems to worsen.

Storage

Store acetaminophen salicylate combination medications in places that cannot be reached by children.

Place the medicine in a tightly closed container. Store them at room temperature.
Do not put them in the bathroom as it exposes the medicine to moisture, and changing temperatures.

Do not freeze or put in a freezer.

Medicines that already expired or those no longer needed have to be discarded safely.

Summary

Analgesic combination- acetaminophen salicylate can help patients with aches, migraines, rheumatism and inflammation. For adults, acetaminophen salicylate also helps alleviate fever symptoms. However, acetaminophen salicylate must not be used to treat fever, chickenpox and flu symptoms in children and teens as this could cause Reye's syndrome, an illness that could be fatal in that age group.

Patients with existing medical conditions like asthma, bleeding, kidney, liver or stomach problems should talk to a doctor about using acetaminophen salicylate combination. The medication may affect their condition, or make the problem worse. Patients who are scheduled to take medical exams should stop using the medication before the test. Taking acetaminophen salicylate 3 or 4 days before the exam may lead to getting inaccurate test results. If in doubt, the patient should ask a healthcare professional if he or she should stop using acetaminophen salicylate several days before the medical test.

Pregnant should also take precautions when using this medication, especially during the last 3 months of pregnancy. Women who are breastfeeding their babies should also take necessary precautions as acetaminophen salicylate passes into the milk that the infant is taking. However, taking acetaminophen salicylate seems to have no side effects on nursing infant unless the mother used them in large dosage and for a lengthy period of time.

Patients who take other medications for their ailments should inform the doctor what medicines they are taking. Some medicines interact adversely with acetaminophen salicylate and may cause unwanted side effects. If the patient takes some medicines that interact with the combination medicine, the doctor may not prescribe acetaminophen salicylate. If taking the medicine is necessary for the patient and using it with other medications is unavoidable, then the doctor may recommend a buffer form of combination medication to reduce the side effects. Also, the doctor might change the dosage and frequency of using the different medications.

Patient should only use the recommended dosage as directed in the label. Or, dO not use beyond what is prescribed by the doctor. Using more than what is required may lead to overdosage and it could have fatal consequences. As much as possible, the patient should not use acetaminophen salicylate on a long term basis also or more than the amount prescribed as this could cause liver damage and urinary problems.

Resources
Last Reviewed:
December 24, 2017
Last Updated:
April 26, 2018
Content Source: